Alert archive / Illinois / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 121, NWS Lincoln, IL

May 28, 20114 counties in Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at May 28, 2011, 1:52 PM CDT for 4 counties in Illinois. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2011, 1:52 PM CDT (18:52 UTC)
Expired
May 28, 2011, 2:30 PM CDT
In force
38 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Cass County, IL, Menard County, IL, Morgan County, IL, Sangamon County, IL

The radar

The Lincoln radar (KILX), 85 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 1:53 PM CDTHAIL 12 Se South Jacksonville, IL
May 28, 1:55 PM CDTHAIL 1.752 E Jacksonville, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
505 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

893 
WUUS53 KILX 281852
SVRILX
ILC017-129-137-167-281930-
/O.NEW.KILX.SV.W.0121.110528T1852Z-110528T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
152 PM CDT SAT MAY 28 2011

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CASS COUNTY IN WEST CENTRAL ILLINOIS...
  WESTERN MENARD COUNTY IN CENTRAL ILLINOIS...
  MORGAN COUNTY IN WEST CENTRAL ILLINOIS...
  WEST CENTRAL SANGAMON COUNTY IN CENTRAL ILLINOIS...

* UNTIL 230 PM CDT.

* AT 149 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR JACKSONVILLE...AND MOVING EAST AT 55 MPH.
  THIS STORM EARLIER PRODUCED NICKEL SIZE HAIL IN WINCHESTER. 

* LOCATIONS IMPACTED INCLUDE...
  JACKSONVILLE...LITERBERRY...ALEXANDER...ASHLAND...NEW BERLIN...
  PLEASANT PLAINS...TALLULA...PETERSBURG...ATHENS...GREENVIEW...
  JACKSONVILLE MUNICIPAL AIRPORT...SINCLAIR...PHILADELPHIA...
  PRENTICE...BERLIN...FARMINGDALE...CURRAN...SALISBURY AND LINCOLNS
  NEW SALEM.

THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 59 AND 94.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3980 9040 4013 8972 3974 8969 3958 9029
      3961 9030 3963 9030 3964 9032
TIME...MOT...LOC 1851Z 249DEG 49KT 3973 9026
WIND...HAIL <50MPH 1.00IN

$$
GEELHART
4 follow-up statements
085 
WWUS53 KILX 281903
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
203 PM CDT SAT MAY 28 2011

ILC017-129-137-167-281930-
/O.CON.KILX.SV.W.0121.000000T0000Z-110528T1930Z/
MENARD IL-MORGAN IL-SANGAMON IL-CASS IL-
203 PM CDT SAT MAY 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CASS...WEST CENTRAL SANGAMON...EASTERN MORGAN AND WESTERN MENARD
COUNTIES UNTIL 230 PM CDT...

AT 200 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR ALEXANDER...OR 6 MILES EAST OF JACKSONVILLE...
MOVING EAST AT 50 MPH. NICKEL SIZE HAIL WAS REPORTED IN JACKSONVILLE 
AT 159 PM FROM THIS STORM. 

A SEPARATE LINE OF VERY STRONG THUNDERSTORMS EXTENDED FROM NEAR 
PETERSBURG SOUTH TO FARMINGDALE...AND WAS ALSO MOVING EAST AT 50 
MPH. THESE STORMS MAY PRODUCE NICKEL SIZE HAIL.

LOCATIONS IMPACTED INCLUDE...
  ASHLAND...NEW BERLIN...PLEASANT PLAINS...TALLULA...PETERSBURG...
  ATHENS...GREENVIEW...PRENTICE...BERLIN...FARMINGDALE...CURRAN...
  SALISBURY AND LINCOLNS NEW SALEM.

THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 66 AND 94.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3982 9026 4013 8972 3974 8969 3961 9019
TIME...MOT...LOC 1903Z 252DEG 45KT 3973 9005
WIND...HAIL <50MPH 1.00IN

$$
GEELHART
822 
WWUS53 KILX 281906
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
206 PM CDT SAT MAY 28 2011

ILC017-129-137-167-281930-
/O.CON.KILX.SV.W.0121.000000T0000Z-110528T1930Z/
MENARD IL-MORGAN IL-SANGAMON IL-CASS IL-
206 PM CDT SAT MAY 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CASS...WEST CENTRAL SANGAMON...NORTHEASTERN MORGAN AND WESTERN MENARD
COUNTIES UNTIL 230 PM CDT...

AT 203 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL.  THIS STORM WAS LOCATED
NEAR ALEXANDER...OR 10 MILES EAST OF JACKSONVILLE...MOVING EAST AT 50
MPH. GOLFBALL SIZE HAIL WAS REPORTED IN JACKSONVILLE AS THESE STORMS 
PASSED.

LOCATIONS IMPACTED INCLUDE...
  ASHLAND...NEW BERLIN...PLEASANT PLAINS...TALLULA...PETERSBURG...
  ATHENS...GREENVIEW...BERLIN...FARMINGDALE...CURRAN...SALISBURY AND
  LINCOLNS NEW SALEM.

THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 70 AND 94.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3984 9022 4013 8972 3974 8969 3962 9013
TIME...MOT...LOC 1906Z 252DEG 45KT 3974 9000
WIND...HAIL <50MPH 1.75IN

$$
GEELHART
688 
WWUS53 KILX 281915
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
215 PM CDT SAT MAY 28 2011

ILC017-137-281925-
/O.CAN.KILX.SV.W.0121.000000T0000Z-110528T1930Z/
MORGAN IL-CASS IL-
215 PM CDT SAT MAY 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CASS AND
NORTHEASTERN MORGAN COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4000 8971 3974 8969 3967 8996 3973 8998
      3990 8999
TIME...MOT...LOC 1915Z 253DEG 41KT 3975 8991

$$
ILC129-167-281930-
/O.CON.KILX.SV.W.0121.000000T0000Z-110528T1930Z/
MENARD IL-SANGAMON IL-
215 PM CDT SAT MAY 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
SANGAMON AND SOUTH CENTRAL MENARD COUNTIES UNTIL 230 PM CDT...

AT 212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL.  THIS
STORM WAS LOCATED NEAR NEW BERLIN...OR 15 MILES EAST OF
JACKSONVILLE...MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  PLEASANT PLAINS...ATHENS...FARMINGDALE...CURRAN AND SALISBURY.

THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 80 AND 94.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4000 8971 3974 8969 3967 8996 3973 8998
      3990 8999
TIME...MOT...LOC 1915Z 253DEG 41KT 3975 8991
WIND...HAIL <50MPH 1.75IN

$$
GEELHART
135 
WWUS53 KILX 281929
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
229 PM CDT SAT MAY 28 2011

ILC129-167-281939-
/O.EXP.KILX.SV.W.0121.000000T0000Z-110528T1930Z/
MENARD IL-SANGAMON IL-
229 PM CDT SAT MAY 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL SANGAMON AND
SOUTH CENTRAL MENARD COUNTIES WILL EXPIRE AT 230 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

A SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR THE REMAINDER OF 
SANGAMON COUNTY...EFFECTIVE UNTIL 3 PM.

LAT...LON 4000 8971 3974 8969 3967 8996 3973 8998
      3990 8999
TIME...MOT...LOC 1929Z 253DEG 41KT 3979 8971

$$
GEELHART

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 12:27 PM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, May 28, 12:27 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1227 PM CDT SAT MAY 28 2011

.DISCUSSION...
ISSUED 1014 AM CDT SAT MAY 28 2011

FIRST BATCH OF SHOWERS AND SCATTERED THUNDERSTORMS BEGINNING TO
MOVE INTO THE FAR WESTERN CWA. HAVE HAD SOME SCATTERED PATCHES OF
CLEAR SKIES...ESPECIALLY ACROSS THE WESTERN CWA...ALTHOUGH THESE
HAVE BEGUN FILLING BACK IN.

MAIN CONCERN IS WITH DEVELOPMENT OF AFTERNOON CONVECTION. LATEST
HIGH-RESOLUTION MODEL RUNS SUGGEST RENEWED DEVELOPMENT NEAR THE
WESTERN PART OF THE I-72 CORRIDOR BY MID AFTERNOON...JUST NORTH OF
A WARM FRONT MOVING UP FROM THE SOUTH. WHILE THE GREATEST INSTABILITY
WILL BE FURTHER SOUTH TOWARD THE WARM FRONT...THE LATEST NAM
MODEL BRINGS MUCAPE VALUES OVER 1000 J/KG JUST SOUTH OF THIS
CONVECTION BY 21Z...WITH 0-6KM BULK SHEAR VALUES PROGGED TO BE
60-70 KNOTS OVER THE NORTHWEST HALF OF THE CWA. MOST OF THE AREA
IS IN A SLIGHT RISK OF SEVERE WEATHER PER SPC 13Z DAY1 OUTLOOK.

A SECOND ROUND OF CONVECTION IS LIKELY TO DEVELOP ACROSS THE
NORTHERN CWA TONIGHT...AS THE WARM FRONT LIFTS INTO THE AREA. HAVE
UPDATED THE FORECASTS TO GO WITH LIKELY POPS ACROSS THE NORTHERN
THIRD OF THE CWA TONIGHT TO ACCOUNT FOR THIS.

UPDATED ZONES/GRIDS HAVE BEEN SENT.

GEELHART

&&

.AVIATION...
ISSUED 1226 PM CDT SAT MAY 28 2011

CONVECTION RAPIDLY INCREASING ACROSS CENTRAL ILLINOIS THE LAST
COUPLE HOURS. ON THE UP SIDE...CEILINGS HAVE RAPIDLY BEEN MOVING
UP TO THE VFR RANGE BEHIND THE STORMS...BUT WILL LIKELY BE
TEMPORARY MVFR CONDITIONS AS THE STORMS PASS. GIVEN THE FREQUENCY
THAT CONVECTION IS EXPECTED THROUGH TONIGHT...HAVE ATTEMPTED TO
TIME A COUPLE DRY PERIODS THIS EVENING...PRIMARILY FROM KSPI-KDEC.
WILL NEED TO WATCH FOR SOME MVFR CEILINGS/VISIBILITIES OVERNIGHT.
CONDITIONS IMPROVING EVERYWHERE SUNDAY MORNING...BEHIND A WARM
FRONT PUSHING OUT OF THE AREA.

GEELHART

&&

.PREV DISCUSSION...
ISSUED 325 AM CDT SAT MAY 28 2011

ZONAL FLOW PATTERN FOR MUCH OF THE CONUS AS A E/W ORIENTED JET
PUSHES FROM NRN CA TO NRN IL. ONE LOW OVER THE NRN PLAINS/CAN
BORDER IS WEAKENING WITH THE INTRODUCTION OF A STRONGER LOW OVER
THE PAC NW COAST. THIS LOW OFF THE WEST COAST AND THE PATTERN
SHIFT THAT IT WILL DRIVE INTO THE ZONAL WAVE FLOW IS THE MAIN
WEATHER SYSTEM THAT WILL FORM THE FORECAST FOR THE NEXT FIVE DAYS.
HOWEVER... IN THE SHORT TERM...A WARM FRONT TO THE SOUTH WILL PUSH
UP AND THROUGH THE FA...BRINGING A CHANCE FOR TSRA THIS AFTERNOON
AND THIS EVENING. SPC HAS PAINTED A SLIGHT RISK FOR CENTRAL IL.
MODELS HAVE SOME SEMBLANCE OF CONTINUITY...AND VERY SMALL TWEAKS
ARE NECESSARY. MAIN CONCERN TO THE GRIDS OTHER THAN POPS REALLY
LIES IN THE MAX TEMPS AS THE MOS MAY WELL NOT BE WARM ENOUGH.
CLIMATE WILL PULL THE MOS DOWN OFF OF THE POTENTIAL HIGHS FOR THE
FIRST COUPLE DAYS OF THE WORK WEEK WITH THE REGION UNDER THE
INFLUENCE OF A MASSIVE RIDGE.

SHORT TERM...TODAY AND TONIGHT...
WARMING OFFERS UP SOME INFLUENCE TO THE INSTABILITY IN ADVANCE OF
THE WARM FRONT...BUT THE STRONG MID LEVEL CAP WILL HOLD THE TS OFF
UNTIL LATER IN THE AFTERNOON AND EARLY EVENING. ONCE THE STORMS DO
FIRE...THERE IS A POSSIBILITY FOR SOME ORGANIZATION WITH
SUPERCELLS AND BOWS...WIND AND HAIL. BULK SHEAR AND MUCAPE LEND
THEMSELVES TO STORM ORGANIZATION ONCE THE CAP HAS BEEN ERODED.
HOWEVER...ONE OF THE MAIN ISSUES FOR THIS PARTICULAR FORECAST HAS
BEEN THE CONSISTENCY OF THE TIMING OF THE COLLISION OF THE
INSTABILITY AND THE FORCING. AS A RESULT...GOING RELATIVELY
CONSERVATIVE WITH THE POPS.

LONG TERM...SUNDAY THROUGH WEDNESDAY...
PAC NW LOW DIGS INTO THE FLOW LATER THIS EVENING AND AN UPPER
RIDGE OVER THE GULF COAST STATES...PUSHING UP INTO THE MIDWEST
KEEPS THE REMAINDER OF THE FIRST FIVE DAYS MORE OR LESS DRY. DRY
AND HOT. TEMPS CLIMBING INTO THE LOW 90S. CONCERN THAT THE
MOS/MODEL GUIDANCE IS NOT WARM ENOUGH AND THAT THE TEMPS HAVE TO
BE ADJUSTED SOMEWHAT...WILL ADDRESS WITH NEXT SET OF DATA. ANOTHER
FRONT TRIES TO MAKE IT THOUGH ON TUESDAY...BUT WITH MOVING A WEAK
FRONT INTO A 595 DM 500 MB HIGH...FEEL THAT THE MORE SCANT THE
POPS...THE BETTER. BUT ONCE AGAIN...NOT CONFIDENT ENOUGH TO PULL
ENTIRELY AND WILL LEAVE THE SLIGHT CHANCE POPS IN FOR TUES/TUES
NIGHT... PARTICULARLY TUES AFTERNOON.

HJS

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 28, 11:43 AM CDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1143 AM CDT SAT MAY 28 2011

ILZ027>031-036-037-040-041-047-049-050-291100-
CASS-FULTON-KNOX-MARSHALL-MASON-MORGAN-PEORIA-SCHUYLER-SCOTT-
STARK-TAZEWELL-WOODFORD-
1143 AM CDT SAT MAY 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...ALONG AND WEST OF THE ILLINOIS RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY
EVENING. ADDITIONAL STORMS ARE EXPECTED TO DEVELOP OVERNIGHT...AS
A WARM FRONT LIFTS NORTHWARD INTO THE AREA. THERE IS A SLIGHT RISK
OF SEVERE WEATHER FROM ANY OF THESE STORMS...WITH DAMAGING WINDS
AND LARGE HAIL THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORM CHANCES WILL LINGER INTO SUNDAY MORNING...PRIMARILY
IN AREAS WEST AND NORTH OF PEORIA...BEFORE SHIFTING FURTHER NORTH
INTO THE SOUTHERN GREAT LAKES BY AFTERNOON.

FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER FOR THE NEXT
SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY...PARTICULARLY
BETWEEN 3 PM AND 8 PM. ACTIVATION MAY BE REQUIRED AGAIN AFTER
MIDNIGHT.

ILZ038-042-043-048-051>053-061-291100-
CHRISTIAN-DE WITT-LOGAN-MACON-MCLEAN-MENARD-SANGAMON-SHELBY-
1143 AM CDT SAT MAY 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY
EVENING. ADDITIONAL STORMS ARE EXPECTED TO DEVELOP OVERNIGHT...AS
A WARM FRONT LIFTS NORTHWARD INTO THE AREA. THERE IS A SLIGHT RISK
OF SEVERE WEATHER FROM ANY OF THESE STORMS...WITH DAMAGING WINDS
AND LARGE HAIL THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY...PARTICULARLY
BETWEEN 3 PM AND 8 PM. ACTIVATION MAY ALSO BE REQUIRED AFTER
MIDNIGHT.

ILZ044>046-054>057-291100-
CHAMPAIGN-COLES-DOUGLAS-EDGAR-MOULTRIE-PIATT-VERMILION-
1143 AM CDT SAT MAY 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY
EVENING. ADDITIONAL STORMS ARE EXPECTED TO DEVELOP OVERNIGHT...AS
A WARM FRONT LIFTS NORTHWARD INTO THE AREA. THERE IS A SLIGHT RISK
OF SEVERE WEATHER FROM ANY OF THESE STORMS...WITH DAMAGING WINDS
AND LARGE HAIL THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MINOR FLOODING ALONG EASTERN PORTIONS OF THE SANGAMON RIVER WILL
SUBSIDE BY SUNDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY...PARTICULARLY
BETWEEN 3 PM AND 8 PM. ACTIVATION MAY ALSO BE REQUIRED AFTER
MIDNIGHT.

ILZ062-063-066>068-071>073-291100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
1143 AM CDT SAT MAY 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND
EVENING...AS A WARM FRONT LIFTS NORTHWARD TOWARD THE AREA. WHILE A
FEW OF THE STORMS MAY PRODUCE GUSTY WINDS AND HAIL...THE PRIMARY
SEVERE WEATHER THREAT WILL BE NORTH OF I-70.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

FLOODING WILL SUBSIDE ALONG THE LITTLE WABASH RIVER AT CLAY CITY
BY SUNDAY NIGHT.  MEANWHILE...FLOODING WILL CONTINUE ALONG THE
WABASH RIVER FOR THE NEXT SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.

GEELHART

In the hours before

Special weather statement, May 28, 1:25 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
125 PM CDT SAT MAY 28 2011

ILZ047>051-281930-
CASS-MENARD-MORGAN-SANGAMON-SCOTT-
125 PM CDT SAT MAY 28 2011

...SIGNIFICANT WEATHER ADVISORY FOR CASS...MENARD...MORGAN...SCOTT
AND SANGAMON COUNTIES UNTIL 230 PM CDT...

AT 121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
TWO LINES OF STRONG THUNDERSTORMS...ONE FROM EAST OF BEARDSTOWN
SOUTH TO CONCORD...AND THE OTHER ALING THE ILLINOIS RIVER IN WESTERN
SCOTT COUNTY. THESE STORMS ARE MOVING EAST AT 50 MPH.

HAIL UP TO THE SIZE OF PENNIES...AND INTENSE LIGHTNING...IS EXPECTED
WITH THESE STORMS.

PEOPLE IN CASS...MENARD...MORGAN...SANGAMON AND SCOTT
COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3980 9060 3982 9058 3988 9059 3992 9054
      3994 9054 3998 9051 4012 8971 3954 8965
      3953 9058 3954 9058 3970 9065
TIME...MOT...LOC 1823Z 253DEG 42KT 3982 9066 3951 9065

GEELHART
Special weather statement, May 28, 1:28 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
128 PM CDT SAT MAY 28 2011

CORRECTED TYPO IN 1ST PARAGRAPH

ILZ047>051-281930-
CASS-MENARD-MORGAN-SANGAMON-SCOTT-
128 PM CDT SAT MAY 28 2011

...SIGNIFICANT WEATHER ADVISORY FOR CASS...MENARD...MORGAN...SCOTT
AND SANGAMON COUNTIES UNTIL 230 PM CDT...

AT 121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
TWO LINES OF STRONG THUNDERSTORMS...ONE FROM EAST OF BEARDSTOWN
SOUTH TO CONCORD...AND THE OTHER ALONG THE ILLINOIS RIVER IN WESTERN
SCOTT COUNTY. THESE STORMS ARE MOVING EAST AT 50 MPH.

HAIL UP TO THE SIZE OF PENNIES...AND INTENSE LIGHTNING...IS EXPECTED
WITH THESE STORMS.

PEOPLE IN CASS...MENARD...MORGAN...SANGAMON AND SCOTT
COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3980 9060 3982 9058 3988 9059 3992 9054
      3994 9054 3998 9051 4012 8971 3954 8965
      3953 9058 3954 9058 3970 9065
TIME...MOT...LOC 1823Z 253DEG 42KT 3982 9066 3951 9065

GEELHART
Local storm report, May 28, 1:45 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
145 PM CDT SAT MAY 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 PM     HAIL             WINCHESTER              39.63N 90.46W
05/28/2011  E0.88 INCH       SCOTT              IL   CO-OP OBSERVER

&&

BOUSLEY
Special weather statement, May 28, 1:47 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
147 PM CDT SAT MAY 28 2011

ILZ047>051-281930-
CASS-MENARD-MORGAN-SANGAMON-SCOTT-
147 PM CDT SAT MAY 28 2011

...SIGNIFICANT WEATHER ADVISORY CONTINUES FOR CASS...MENARD...
MORGAN...SCOTT AND SANGAMON COUNTIES UNTIL 230 PM CDT...

AT 145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
TWO LINES OF STRONG THUNDERSTORMS...ONE ALONG THE CASS AND MENARD
COUNTY BORDER SOUTH TO NEAR ALEXANDER...AND THE OTHER FROM CHAPIN
SOUTH TO MANCHESTER. THESE STORMS ARE MOVING EAST AT 50 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND INTENSE LIGHTNING...IS EXPECTED
WITH THESE STORMS.

PEOPLE IN CASS...MENARD...MORGAN...SANGAMON AND SCOTT
COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3980 9060 3982 9058 3988 9059 3992 9054
      3994 9054 3998 9051 4012 8971 3954 8965
      3953 9058 3954 9058 3970 9065
TIME...MOT...LOC 1823Z 253DEG 42KT 3982 9066 3951 9065

GEELHART

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 1:25 PM CDTSpecial Weather StatementILXCass, Menard, Morgan, Scott65 min
May 28, 1:28 PM CDTSpecial Weather StatementILXCass, Menard, Morgan, Scott62 min
May 28, 1:47 PM CDTSpecial Weather StatementILXCass, Menard, Morgan, Scott43 min
May 28, 2:02 PM CDTSpecial Weather StatementILXDeWitt, Logan, Macon, Sangamon43 min
May 28, 2:10 PM CDTSevere Thunderstorm WarningILXChristian, DeWitt, Macon, Piatt35 min
May 28, 2:27 PM CDTSevere Thunderstorm WarningILXChristian, Logan, Macon, Sangamon33 min
May 28, 2:41 PM CDTSevere Thunderstorm WarningILXEffingham, Shelby64 min
May 28, 2:44 PM CDTSevere Thunderstorm WarningILXChampaign, DeWitt, Douglas, Moultrie, Piatt46 min
May 28, 2:46 PM CDTSevere Thunderstorm WarningILXDeWitt, Macon44 min
May 28, 2:49 PM CDTSevere Thunderstorm WarningILXKnox31 min
May 28, 3:09 PM CDTSpecial Weather StatementILXLogan, Menard51 min
May 28, 3:28 PM CDTSevere Thunderstorm WarningILXColes, Cumberland, Shelby47 min
May 28, 3:34 PM CDTSpecial Weather StatementILXDouglas56 min
May 28, 3:48 PM CDTSevere Thunderstorm WarningILXChampaign, Douglas, Edgar, Vermilion35 min
May 28, 3:58 PM CDTSpecial Weather StatementILXStark62 min
May 28, 4:07 PM CDTSevere Thunderstorm WarningILXClark, Coles, Edgar38 min
May 28, 4:21 PM CDTSevere Thunderstorm WarningILXEdgar19 min
May 28, 5:12 PM CDTSevere Thunderstorm WarningILXVermilion17 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.